Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 7, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 25, 2005, 3:17 AM CDT for Kenedy County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2005, 3:17 AM CDT (08:17 UTC)
- Expired
- Apr 25, 2005, 3:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 66 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1608 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 250818 SVRBRO TXC261-250845- /O.NEW.KBRO.SV.W.0007.050425T0817Z-050425T0845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 317 AM CDT MON APR 25 2005 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN KENEDY COUNTY IN DEEP SOUTH TEXAS * UNTIL 345 AM CDT * AT 312 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH CENTRAL KENEDY COUNTY...OR ABOUT 11 MILES SOUTHEAST OF SARITA...AND MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF KENEDY COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 2727 9770 2709 9769 2709 9710 2725 9706 $$ TOMASELLI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:00 AM CDT, 17 minutes earlier.
Area forecast discussion, Apr 25, 3:00 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 AM CDT MON APR 25 2005 .DISCUSSION...INSTABILITY ALOFT IN THE MID LEVEL FLOW IS HELPING TO TRIGGER THUNDERSTORM ACTIVITY ACROSS THE NORTHERN TIER THIS MORNING...POSSIBLY ALONG A REMNANT FRONTAL BOUNDARY. THE SOUNDING INDICATES AN INVERSION AT AROUND 5000 FEET WITH A STEEP LAPSE RATE ABOVE...AND MUCH OF THE CONVECTION SHOULD BE ABOVE THAT. STRONG REFLECTIVITIES ARE INDICATED BY DOPPLER RADAR...AND SOME SMALL HAIL IS EMBEDDED IN THE STORMS...RECEIVED A REPORT FROM FALFURRIAS AT 239 A.M. OF DIME SIZED HAIL. MOVEMENT IS EAST AT 30 TO 40 MPH...AND DESPITE HEAVY RAINFALL...FLASH FLOODING IS NOT AN ISSUE YET DUE TO THE FAST MOVEMENT...THOUGH THERE IS SOME TRAINING. MODELS INDICATE SHOWERS WILL CONTINUE THROUGH EARLY THIS MORNING. SAME SITUATION POSSIBLE AGAIN TODAY AND TONIGHT...PRIMARILY WEST AND NORTH WITH MINOR SHORT WAVES MOVING OVER AND WEAK SURFACE BOUNDARY IN PLACE TO THE NORTH AND POSSIBLE DRY LINE BISECTING THE CWA. COLD FRONT LIES OVER WEST TEXAS TODAY...BUT FINALLY PUSHES THROUGH TUESDAY. NEXT FRONT AFTER EXPECTED NEXT SATURDAY FROM THE NORTH. .PREV DISCUSSION...ISSUED AT 725 PM CDT SUN APR 24 2005...LATEST VSBY SATELLITE IMAGES PRIOR TO SUNSET IN THE RGV SHOW CLEARING SKIES OVER THE REGION AS THE UPPER TROUGH MOVES EAST. THE UPPER FLOW PATTERN FLATTENS BY MONDAY MORNING...AWAITING INFLUENCE FROM THE MEAN UPPER TROUGH CENTERED OVER THE GREAT LAKES WHICH HELPS PULL A FRONTAL BOUNDARY TOWARD THE VALLEY TUESDAY NOONISH. SOME DRIER AIR WILL ENTER THE WESTERN VALLEY BY LATE TUESDAY NIGHT...AS DEWPOINTS FALL TO THE UPPER 40S AND LOWER 50S THERE. CLOSER TO THE COAST...DEWPOINT REMAIN IN THE 60S BY SUNRISE WEDNESDAY IN A WEAK NORTHEAST SURFACE FLOW. RETURN FLOW EXPECTED BY THURSDAY...WITH SOUTHEAST WINDS AROUND 15 MPH BY AFTERNOON. PRIOR TO FROPA TUESDAY...SOUTH WINDS MAY INCREASE TO NEAR 20 KNOTS ALONG THE COAST...AND NEAR BRO AND HRL. LITTLE CHC FOR RAIN IS ANTICIPATED UNTIL LATE NEXT WEEKEND...AS STRONG SOUTHERLY FLOW DEVELOPS AHEAD OF AN APPROACHING PACIFIC FRONT. WILL REMOVE POPS FROM ZONES PER CURRENT TRENDS INDICATED BY SATELLITE AND LOCAL RADARS AND CLEAR SKIES SOMEWHAT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 85 69 87 69 85 / 20 05 10 00 00 BROWNSVILLE 86 70 90 67 87 / 20 05 10 00 00 HARLINGEN 88 67 90 64 89 / 20 05 10 00 00 MCALLEN 89 68 94 66 90 / 30 05 05 00 00 RIO GRANDE CITY 95 64 94 64 92 / 30 05 05 00 00 SOUTH PADRE ISLAND 80 71 84 71 83 / 20 05 10 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && 54/66
Hazardous weather outlook, Apr 24, 10:10 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 1010 PM CDT SUN APR 24 2005 TXZ248>257-251100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 1010 PM CDT SUN APR 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. THUNDERSTORMS WILL MOVE INTO THE EXTREME WESTERN PORTIONS OF THE RIO GRANDE VALLEY. HEAVY RAIN UP TO ONE-QUARTER OF AN INCH...OCCASIONAL LIGHTNING AND BRIEF GUSTY WINDS OF 40 MPH WILL BE POSSIBLE WITHIN THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. A SMALL CRAFT ADVISORY MAY BE ISSUED MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. PHILO
In the hours before
Local storm report, Apr 25, 2:44 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
244 AM CDT MON APR 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 AM HAIL FALFURRIAS 27.22N 98.14W
04/25/2005 0.25 INCH BROOKS TX COUNTY OFFICIAL
MULTIPLE REPORTS FROM DIFFERENT LOCATIONS WITHIN THE
CITY.
&&
BHMThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 1:27 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 33 min |
| Apr 25, 1:59 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 31 min |
| Apr 25, 2:03 AM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 27 min |
| Apr 25, 2:21 AM CDT | Severe Thunderstorm Warning | BRO | Brooks | 24 min |
| Apr 25, 2:49 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Kenedy | 26 min |
| Apr 25, 3:42 AM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.